Case1 – Cardiovascular disease
55 year old man
- Atorvastatin 80mg mane – started 6 months ago
- Ramipril 5mg 1 daily – started 2 years ago
- Ibuprofen 200mg 1 tds prn – started a week ago
Previous medical Hx
- Recent onset muscle aches and joint pain
Mr. Smith comes into see you as he is worried about all the stories he has heard with using “Statins” and memory loss and causing diabetes. He has also started getting some aches and pains in his muscles that his doctor has told him is a side effect of the medication. He knows he is on a very high dose as his cholesterol was quite high when he last had it tested, but he also is worried about having a stroke as his mother had a stroke when he was in his thirties and it left her severely disabled before she passed away 5 years later. He was wondering if there was something natural he could take to help reduce his cholesterol.
1- How would you discuss the use of complementary medicines with Mr. Smith? What approach would you take?
2- What products may be options for Mr. Smith?
3- Looking at the diet & lifestyle options how would you apply that to someone like Mr. Smith?